Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 17, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at May 9, 2011, 3:54 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at May 9, 2011, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2011, 3:54 AM CDT (08:54 UTC)
- In effect from
- May 9, 2011, 12:00 PM CDT
- Expired
- May 9, 2011, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2358 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
144 WWUS74 KCRP 090854 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 354 AM CDT MON MAY 9 2011 ...GUSTY SOUTHEAST WINDS ARE EXPECTED TODAY... .A STRONG PRESSURE GRADIENT CAUSED BY A STRONG LOW PRESSURE SYSTEM EAST OF THE ROCKIES WILL PRODUCE SOUTHEAST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 40 MPH ACROSS THE SOUTHEAST COASTAL BEND THIS AFTERNOON. TXZ242>244-091700- /O.NEW.KCRP.WI.Y.0017.110509T1700Z-110509T2300Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 354 AM CDT MON MAY 9 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 35 MPH. FREQUENT GUSTS TO 40 MPH WILL BE POSSIBLE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. && $$ MB
2 follow-up statements
562 WWUS74 KCRP 091612 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1112 AM CDT MON MAY 9 2011 ...GUSTY SOUTHEAST WINDS ARE EXPECTED TODAY... .A STRONG PRESSURE GRADIENT CAUSED BY A STRONG LOW PRESSURE SYSTEM EAST OF THE ROCKIES WILL PRODUCE SOUTHEAST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 40 MPH ACROSS THE SOUTHEAST COASTAL BEND THIS AFTERNOON. TXZ242>244-092300- /O.CON.KCRP.WI.Y.0017.110509T1700Z-110509T2300Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 1112 AM CDT MON MAY 9 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. SOUTHEAST WIND SPEEDS OF 25 TO 35 MPH WILL PERSIST THROUGH EARLY THIS EVENING ACROSS THE SOUTHERN COASTAL BEND. FREQUENT GUSTS TO 40 MPH ARE ALSO LIKELY ACROSS THE AREA THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. && $$ RG
113 WWUS74 KCRP 092257 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 557 PM CDT MON MAY 9 2011 TXZ242>244-100000- /O.EXP.KCRP.WI.Y.0017.000000T0000Z-110509T2300Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 557 PM CDT MON MAY 9 2011 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING. GUSTY WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 8, 11:28 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 8, 11:28 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1128 PM CDT SUN MAY 8 2011 .DISCUSSION...UPDATED AVIATION DISCUSSION FOR 06Z TAF CYCLE. && .AVIATION...MVFR CIGS AND LOW ST WILL DEVELOP OVER NIGHT AND PERSIST THROUGH DAYBREAK BEFORE GRADUALLY LIFTING AND DISSIPATING. GRADIENT TO REMAIN STRONG THROUGH THE DAY MONDAY...WITH SIGNIFICANT SE WINDS AND GUSTS. LOW ST TO REDEVELOP AFTER SUNSET MONDAY NIGHT WITH MVFR CIGS BY LATE EVENING. && .PREV DISCUSSION... /ISSUED 710 PM CDT SUN MAY 8 2011/ DISCUSSION...SEE UPDATED AVIATION DISCUSSION. AVIATION...ISOLD...BUT LARGE MEXICAN MOUNTAIN DRYLINE TSTMS WILL DRIFT EAST TOWARD THE BORDER BUT ARE NOT EXPECTED TO REACH THE RIO GRANDE AS A CAP WILL DEVELOP QUICKLY THIS EVENING EAST TO WEST. GIVEN THIS...TSTMS NOT MENTIONED IN LRD TAF...BUT WILL CONTINUE TO MONITOR. NEXT UPR TROUGH DIGGING INTO INTER-MOUNTAIN WEST WILL CONTINUE TO PROMOTE MODERATE ONSHORE FLOW...BUT ONLY SHALLOW GULF MOISTURE IS EXPECTED BELOW A STRONG CAPPING INVERSION. ALTHOUGH SHALLOW...MOIST LAYER IS SUBSTANTIAL WITH SFC DEWPOINTS EXPECTED IN THE LOW TO MID 70S OVERNIGHT. THIS WILL PROMOTE OVERNIGHT GULF STRATUS THAT MAY HOVER NEAR THE IFR/MVFR LINE. LEANED TOWARD MVFR CONDITIONS FOR MOST PART ESPECIALLY GIVEN MODEL LOW BIASES IN PAST MONTH OR SO...BUT IFR NOT OUT OF THE QUESTION AS MODELS DEPICT A LOWERING OF THE CAP W/ DRY AIR INTRUSION JUST ABOVE 1000 FT AGL. STRATUS WILL DEVELOP AND SPREAD EAST TO WEST ACROSS THE REGION THROUGH THE EVENING HOURS...ALTHOUGH THERE IS A LITTLE UNCERTAINTY IN WHETHER THE CIRRUS FROM CBS TO THE WEST WILL HAVE SIGNIFICANT IMPACT ON DEVELOPMENT. DO NOT EXPECT STRATUS WILL REACH LRD GIVEN A MORE SRLY FLOW OFF THE DECK. VFR CONDITIONS ARE ANTICIPATED BY LATE MORNING OR EARLY AFTN GIVEN SHALLOW NATURE OF THE MOIST LAYER AND EXPECTED SCATTERING OUT OF BKN DECKS. WILL BE BREEZY TO WINDY AREA WIDE ON MON AND MAY APPROACH AWW CRITERIA IN CRP (GUSTS TO 35 KTS). PREV DISCUSSION... /ISSUED 322 PM CDT SUN MAY 8 2011/ SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...ANOTHER NIGHT OF WARM CONDITIONS ACROSS SOUTH TEXAS WITH ONSHORE FLOW PERSISTING. LOW LEVEL STRATUS EXPECTED AGAIN ACROSS THE EASTERN TWO-THIRDS OF THE REGION TONIGHT WITH THE CLOUDS EXPECTED TO LIFT AND BURN OUT AGAIN LATE TOMORROW MORNING. WITH DEEP SURFACE LOW PRESSURE EAST OF THE ROCKIES AND HIGH PRESSURE OVER THE GULF OF MEXICO...EXPECTING WIND SPEEDS TO INCREASE TOMORROW AFTERNOON AS A TIGHT PRESSURE GRADIENT REMAINS ALONG THE COAST. COULD SEE WIND ADVISORY CONDITIONS FOR SEVERAL HOURS...AT LEAST ALONG THE SOUTHERN COASTAL BEND. TEMPERATURES WILL BE VERY WARM (HOT OUT WEST) AGAIN MONDAY WITH 100S WEST OF HIGHWAY 16 AND 90 DEGREE TEMPERATURES APPROACHING THE COAST AND VICTORIA AREA. WIND SPEEDS SHOULD RELAX SOME BY THE LATE EVENING ACROSS INLAND AREAS MONDAY NIGHT AND THE RETURN OF LOW LEVEL CLOUDS. LONG TERM (TUESDAY THROUGH SUNDAY)...FORECAST BEGINS TUESDAY WITH UPPER LEVEL TROUGH ACROSS THE WESTERN CONUS TUESDAY AND RIDGING ACROSS THE MISSISSIPPI RIVER VALLEY EXTENDING INTO SOUTH TEXAS. THE RIDGE WILL SLIDE EAST TUESDAY NIGHT AND WEDNESDAY WITH THE TROUGH DIGGING INTO THE DESERT SOUTHWEST. LOW LEVEL THETA-E RIDGE SETS UP ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS NORTHWEST INTO THE HILL COUNTRY...WITH PWS APPROACH 1.8" IN THIS REGION. CAP WEAKENS ACROSS THE WEST TUESDAY AND WEDNESDAY...BUT DOES NOT COMPLETELY ERODE. NEVERTHELESS...WILL HAVE TO WATCH CONVECTION LATE IN THE AFTERNOON AND EVENING ACROSS HIGHER TERRAIN OF MEXICO AND EDWARDS PLATEAU FOR POSSIBLE PROPAGATION INTO THE WESTERN CWA TUESDAY NIGHT. BOTH THE GFS AND ECMWF HAVE BEEN INDICATING WEDNESDAY NIGHT/THURSDAY NIGHT TIME FRAME AS THE BETTER POSSIBILITY OF CONVECTION MAKING IT INTO THE AREA...POSSIBLY AS FAR EAST AS THE INLAND COASTAL BEND. H85-H7 TEMPS DO COOL DURING THIS TIME AND UPPER LEVEL FORCING DOES LIFT NORTHEAST THROUGH THE AREA AS UPPER LEVEL TROUGH MOVES INTO THE CENTRAL PLAINS. LEFT EXIT REGION OF MODEST UPPER LEVEL JET ALSO APPEARS TO LIFT NORTH THROUGH THE AREA. POOL OF 1.8-1.9" PW IS DRAGGED FURTHER EAST INTO THE CWA. GIVEN THIS...WILL MAINTAIN SLIGHT CHANCE POPS ACROSS THE WESTERN HALF OF THE CWA WEDNESDAY NIGHT AND ACROSS THE ENTIRE AREA THURSDAY. AT THIS TIME WILL NOT GO HIGHER DUE TO CONFIDENCE OF CAP COMPLETELY ERODING AND TIMING/POSITIONING OF SHORTWAVE LIFTING THROUGH THE AREA THIS FAR OUT. SHOULD STORMS MAKE IT INTO THE AREA COULD BE A FEW STRONGER ONES GIVEN DEEP LAYER SHEAR 35-40 KTS. WILL LEAVE A SLIGHT CHANCE POP IN THE FORECAST FOR FRIDAY ACROSS THE COASTAL BEND WHERE POOL OF HIGHER PW REMAINS...ALTHOUGH BY THIS TIME UPPER LEVEL FORCING SHOULD BE WELL NORTHEAST OF THE AREA. SLIGHTLY COOLER TEMPERATURES WEDNESDAY THROUGH FRIDAY...AND THEN WARMER SATURDAY. GFS IS HINTING AT A FRONT ON SUNDAY WHILE THE ECMWF MAINTAINS SOUTHEAST FLOW. CONFIDENCE IS VERY LOW BEYOND SATURDAY AT THIS TIME. MARINE...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN BAYS WITH THE TIGHT PRESSURE GRADIENT IN PLACE. WINDS SHOULD DECREASE LATE THIS EVENING ACROSS THE BAYS WITH NEAR ADVISORY CONDITIONS FOR THE SOUTHERN NEAR-SHORE WATERS OVERNIGHT. HAVE NOT POSTED AN ADVISORY FOR THE SOUTHERN NEAR-SHORE AT THIS POINT AS IT SEEMS MARGINAL. FIRE WEATHER...AFTERNOON RELATIVE HUMIDITY VALUES WILL DROP AT OR BELOW 30 PERCENT WEST OF HIGHWAY 16 AGAIN TOMORROW. WINDS COULD GUST BETWEEN 20-25 MPH FOR SEVERAL HOURS DURING THE AFTERNOON AND LEAD TO AN ELEVATED FIRE DANGER THREAT. OVERALL...DO NOT EXPECT A WIDESPREAD CRITICAL THREAT TO WARRANT A RED FLAG WARNING AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 74 90 74 88 76 / 0 0 10 10 10 VICTORIA 73 90 74 90 75 / 0 0 10 10 10 LAREDO 77 106 76 102 78 / 10 10 10 10 10 ALICE 73 97 72 93 74 / 0 0 10 10 10 ROCKPORT 76 85 75 85 77 / 0 0 10 10 10 COTULLA 72 102 72 98 75 / 10 10 10 10 10 KINGSVILLE 74 95 73 92 76 / 0 0 10 10 10 NAVY CORPUS 74 86 74 85 77 / 0 0 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JV/71...SHORT TERM MJG/88...LONG TERM
Hazardous weather outlook, May 8, 5:49 AM CDT, 22 hours 5 minutes before
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
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:48 AM CDT | Small Craft Advisory | CRP | 16 hr | |
| May 9, 5:11 AM CDT | Red Flag Warning | CRP | Duval, La Salle, McMullen, Webb | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.